Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 28, NWS Newport/Morehead City, NC

August 2, 2009Craven County, Jones County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Aug 2, 2009, 2:36 PM EDT for Craven County, Jones County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2009, 2:36 PM EDT (18:36 UTC)
Expired
Aug 2, 2009, 3:05 PM EDT
In force
29 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Jones County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1713 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 021836
TORMHX
NCC049-103-021915-
/O.NEW.KMHX.TO.W.0028.090802T1836Z-090802T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 PM EDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...NEW BERN...JAMES CITY...
  CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 315 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COMFORT...
  OR 10 MILES NORTH OF HALF MOON...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  RHEMS BY 310 PM EDT...
  RIVER BEND...CLARK...TRENT WOODS AND TUSCARORA BY 315 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3496 7749 3497 7756 3500 7758 3528 7707
      3516 7698 3515 7699 3514 7696 3510 7694
      3506 7695 3505 7699 3504 7699 3492 7728
      3494 7733 3491 7738
TIME...MOT...LOC 1836Z 239DEG 23KT 3497 7743

$$

5
1 follow-up statement
000 
WWUS52 KMHX 021905
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
305 PM EDT SUN AUG 2 2009

NCC049-103-021911-
/O.CAN.KMHX.TO.W.0028.000000T0000Z-090802T1915Z/
JONES NC-CRAVEN NC-
305 PM EDT SUN AUG 2 2009

...THE TORNADO WARNING FOR CRAVEN AND JONES COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND THE THREAT FOR A TORNADO HAS ENDED.

LAT...LON 3496 7749 3497 7756 3500 7758 3528 7707
      3516 7698 3515 7699 3514 7696 3510 7694
      3506 7695 3505 7699 3504 7699 3492 7728
      3494 7733 3491 7738
TIME...MOT...LOC 1901Z 239DEG 23KT 3505 7726

$$

5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 2, 1:24 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 2, 1:24 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT SUN AUG 2 2009

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFF THE COAST THROUGH MUCH OF NEXT
WEEK. A FRONT WILL APPROACH THE AREA SLOWLY THROUGH THE WEEKEND
AND REMAIN NEAR THE AREA DURING THE WEEK. ANOTHER FRONT IS
EXPECTED TO MOVE INTO THE AREA THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1045 AM SUNDAY...MORE WIDESPREAD CONVECTION EXPECTED THIS
AFTERNOON INTO TONIGHT AS A FAIRLY ROBUST SHORTWAVE TRAVERSES THE
AREA. CONVECTION SHOULD BE ENHANCED BY INCREASING UPPER DIVERGENCE
AS UPPER JET TRANSLATES EASTWARD ACROSS THE MID ATLANTIC.
WIDESPREAD CLOUDINESS INHIBITING DESTABILIZATION CURRENTLY, BUT
CLOUDS ARE THINNING TO THE WEST AND THIS SHOULD TRANSLATE INTO
INCREASING INSTABILITY BY MID AFTERNOON. WITH BULK SHEAR VALUES
AROUND 30 KT EXPECTED...THERE IS ENOUGH SHEAR TO SUPPORT UPDRAFT
ORGANIZATION AND MULTI-CELLULAR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE PRIMARY THREAT ALTHOUGH THE MOST INTENSE STORMS WILL
LIKELY CONTAIN LARGE HAIL AS WELL. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR WITH A THREAT FOR POOR DRAINAGE/URBAN FLOOD PROBLEMS
WITH PW VALUES OF 2+ INCHES GUARANTEEING TORRENTIAL DOWNPOURS.
WILL NOT CHANGE POPS WITH THIS UPDATE THOUGH THINK THEY ARE LITTLE
TOO LOW ALONG THE COAST. TEMPS A COUPLE OF DEGREES COOLER THAN
YESTERDAY GIVEN INCREASING CLOUD COVER WITH HIGHS MID/UPPER 80S
EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 430 AM SUNDAY...CONVECTION WILL DIMINISH FROM WEST TO EAST
THIS EVENING AND OVERNIGHT AS SHORT WAVE AND UPPER JET ADVANCES
EAST. LIKELY POPS WILL CONTINUE OVER FAR EASTERN SECTIONS
OVERNIGHT WITH CHANCE POPS ELSEWHERE. SEVERE THREAT EXPECTED TO
DIMINISH WITH LOSS OF HEATING BUT A FEW STORMS MAY STILL PRODUCE
GUSTY WINDS ALONG WITH TORRENTIAL DOWNPOURS. CHANCE POPS ON
MONDAY THEN PRECIP CHANCES DIMINISH GREATLY BY TUE AS COLUMN
BEGINS TO DRY OUT AS WESTERLY MID/UPPER LEVEL FLOW DEVELOPS WITHIN
DAMPENING UPPER TROUGH. WILL KEEP SLIGHT CHANCE ALONG THE SEA BREEZE
ON TUE AND ALONG COASTAL SECTIONS TUE NIGHT. HIGHS MONDAY NEAR
NORMAL THEN TEMPS WARM TO THE LOW/MID 90S INLAND ON TUE AS THE
WESTERLY FLOW DEVELOPS. OVERNIGHT LOWS MAINLY LOW TO MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...DIFFERENCES BETWEEN THE MORE TROUGHY GFS AND
THE HIGHER HEIGHT FIELDS OF THE ECMWF LED TO GOING WITH THE MORE
CONSISTENT ECMWF MODEL. AS THE EASTERN TROUGH PERSISTS INTO MID WEEK
NEAR NORMAL TEMPERATURES/PRECIPITATION CAN BE EXPECTED. LATE IN
THE WEEK/OVER THE WEEKEND A DECAYING FRONT WILL APPROACH AND STALL
NEAR NC. THE ECMWF IS INDICATING A STRONG RIDGE OVER THE MID
ATLANTIC EARLY NEXT WEEK WHICH SHOULD LEAD TO ABOVE NORMAL
TEMPERATURES IF IT VERIFIES.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
UPPER LEVEL DYNAMICS AND APPROACHING SFC BOUNDARY SUPPORTING OF
STRONG TSTMS ACROSS RTES INTO THIS EVENING. CONVECTION TO BRING
CIGS/VSBYS AOB MVFR WITH GUSTS AROUND 40 KT AND LOCALLY HIGHER IN
STRONGEST STORMS. THE FRONT STALLS TO THE W TONIGHT WITH MOIST
SWLY FLOW PERSISTING ACROSS RTES WITH SHOWERS/TSTMS LIKELY
PERSISTING THROUGH THE OVERNIGHT...ESPECIALLY NEAR THE COAST. MVFR
CIGS EXPECTED TO BE PREDOMINATE WITH IFR CIGS POSSIBLE ACROSS THE
COASTAL PLAIN TONIGHT INTO MON MORNING. SHOWERS AND TSTMS TO
CONTINUE MON CONCENTRATED OVER ERN RTES.

VFR CONDITIONS OUTSIDE OF SCATTERED CONVECTION AND ANY EARLY MORNING
FOG/STRATUS THROUGH THE WEEK. WINDS WILL CONTINUE FROM THE
SOUTHWEST WITH THE BERMUDA HIGH REMAINING THE MAIN WEATHER FEATURE.

&&

.MARINE...
MODERATE SWLY FLOW CONTINUES ACROSS THE WATERS WITH THE BERMUDA
HIGH OFFSHORE AND A FRONT APPROACHING FROM THE W. WINDS AROUND
15-20 KT WILL CONTINUE TONIGHT WITH SEAS UP TO 6 FT ACROSS THE
CENTRAL WATERS. INCREASED CONVECTIVE ACTIVITY EXPECTED ACROSS THE
WATERS THROUGH MON WITH PERIODS OF SQUALLS POSSIBLE ACROSS THE
WATERS. THE FRONT STALLS TO THE W MON WITH GRADIENTS WEAKENING AND
EXPECT WINDS DIMINISHING TO 15 KT OR LESS MON AFTERNOON. SEAS WILL
ALSO SUBSIDE MONDAY AND EXPECT TO DROP BELOW 6 FT ACROSS THE
CENTRAL WATERS BY MON EVENING. WILL MAINTAIN SCA FROM OREGON INLET
TO CAPE LOOKOUT THROUGH MONDAY AFTERNOON.

THE BERMUDA HIGH CONTINUES TO DOMINATE THE WEATHER PATTERN FOR
MUCH OF NEXT WEEK WITH SOUTHWEST FLOW DOMINATING AND ANY APPROACHING
FRONT STALLING WEST OF THE REGION. WINDS FOR THE MOST PART EXPECTED
TO REMAIN 15 KT OR LESS AND SEAS 5 FT OR LESS TUESDAY THROUGH
THURSDAY. MODELS SUGGESTING A FRONT MAY PUSH S INTO THE WATERS
LATE IN THE WEEK BUT HAVE FOLLOWED HPC GUIDANCE FOR NOW KEEPING
SLY FLOW ACROSS THE WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ156.

&&

SYNOPSIS...JW
NEAR TERM...JME
SHORT TERM...JW
LONG TERM...JME
AVIATION...SK
MARINE...SK
Hazardous weather outlook, Aug 2, 5:36 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 AM EDT SUN AUG 2 2009

NCZ029-044>047-079>081-090>094-098-030945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
536 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT
LINE WINDS. IN ADDITION...TORRENTIAL DOWNPOURS WILL BE POSSIBLE
WITH ANY OF THE STORMS...WHICH COULD RESULT IN LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ095-103-104-030945-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
536 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING STRAIGHT LINE WINDS. IN ADDITION...TORRENTIAL DOWNPOURS
WILL BE POSSIBLE WITH ANY OF THE STORMS...WHICH COULD RESULT IN
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

THERE IS ALSO A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 2, 12:36 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1236 PM EDT SUN AUG 2 2009

NCZ079-090-091-021730-
DUPLIN-LENOIR-GREENE-
1236 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS WILL AFFECT GREENE...LENOIR AND DUPLIN
COUNTIES UNTIL 130 PM EDT...

AT 1234 PM EDT...THERE WAS A LINE OF STRONG THUNDERSTORMS FROM 19
MILES NORTHWEST OF LA GRANGE TO 30 MILES WEST OF WARSAW...OR FROM 12
MILES NORTH OF GOLDSBORO TO 30 MILES WEST OF WARSAW...MOVING EAST AT
25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE AT 120 PM
EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
FAISON...DEEP RUN...SNOW HILL.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL IN EXCESS OF AN INCH IN AN HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN
AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY
BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED
TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Aug 2, 1:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
100 PM EDT SUN AUG 2 2009

NCZ029-044-021800-
MARTIN-PITT-
100 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS WILL AFFECT PITT AND MARTIN COUNTIES UNTIL
200 PM EDT...

AT 100 PM EDT...THERE WERE STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF
FARMVILLE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR FARMVILLE AT 115 PM EDT...BELL ARTHUR AT 120 PM EDT...BRUCE
AT 125 PM EDT...GREENVILLE AT 130 PM EDT...HOUSE AT 135 PM EDT...
STATON AT 140 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE BETHEL...ROBERSONVILLE...WILLIAMSTON...WINTERVILLE...
PACTOLUS...ROUNDTREE...SMITHWICK...STOKES AND BELLS FORK.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL IN EXCESS OF 1 INCH IN AN HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN
AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY
BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED
TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Aug 2, 1:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
159 PM EDT SUN AUG 2 2009

NCZ029-044>046-080-081-090>094-098-021900-
DUPLIN-JONES-LENOIR-WASHINGTON-MARTIN-PITT-TYRRELL-BEAUFORT-PAMLICO-
CRAVEN-WESTERN HYDE-ONSLOW-
159 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...HYDE...CRAVEN...
PAMLICO...BEAUFORT...TYRRELL...PITT...MARTIN...WASHINGTON...LENOIR...
JONES AND DUPLIN COUNTIES UNTIL 300 PM EDT...

AT 159 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES
NORTHEAST OF WILLIAMSTON TO 35 MILES WEST OF NEW BERN...MOVING EAST
AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WASHINGTON AT 210
PM EDT...RIVER ROAD AT 220 PM EDT...PLYMOUTH AT 225 PM EDT...NEW
BERN AT 245 PM EDT...JAMES CITY AT 255 PM EDT..

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5
Local storm report, Aug 2, 2:10 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
210 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     WINTERVILLE             35.53N 77.40W
08/02/2009                   PITT               NC   LAW ENFORCEMENT

            TREE DOWN AT SOUTH CENTRAL HIGHSCHOOL.

&&

BMELENDE
Local storm report, Aug 2, 2:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
211 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     WINTERVILLE             35.53N 77.40W
08/02/2009                   PITT               NC   LAW ENFORCEMENT

            POWER LINES DOWN ON VERNON WHITE RD.

&&

BMELENDE
Special weather statement, Aug 2, 2:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 PM EDT SUN AUG 2 2009

NCZ092-093-095-098-021915-
JONES-CRAVEN-CARTERET-ONSLOW-
221 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN AND
JONES COUNTIES UNTIL 315 PM EDT...

AT 222 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER HALF MOON...
MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
JACKSONVILLE AT 230 PM EDT...PUMPKIN CENTER AT 235 PM EDT...KELLUM...
AND...PINEY GREEN AT 240 PM EDT...DEPPE AT 250 PM EDT...MAYSVILLE AT
300 PM EDT...KUHNS AT 310 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE NEW RIVER AIR STATION...CATFISH LAKE...CATHERINE
LAKE...CROATAN...HUBERT...MIDWAY PARK...RIVERDALE...SILVERDALE...
STELLA...CAMP BRYAN...GREAT LAKE...LONG LAKE...LITTLE LAKE AND NEUSE
FOREST.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:09 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir, Martin, Pitt51 min
Aug 2, 1:47 PM EDTSpecial Marine WarningMHX58 min
Aug 2, 2:03 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Washington57 min
Aug 2, 2:56 PM EDTSpecial Marine WarningMHX64 min
Aug 2, 3:23 PM EDTSpecial Marine WarningMHX67 min
Aug 2, 3:40 PM EDTAreal Flood AdvisoryMHXJones3 hr
Aug 2, 4:08 PM EDTSpecial Marine WarningMHX52 min
Aug 2, 4:40 PM EDTSpecial Marine WarningMHX95 min
Aug 2, 4:56 PM EDTSpecial Marine WarningMHX64 min
Aug 2, 5:41 PM EDTSpecial Marine WarningMHX64 min

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.